MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3520-1340S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
"it was reported that the patient's left femur was revised due to avascular necrosis.Rep confirmed there are no allegations against the revised implants.A gamma nail, set screw, lag screw, and distal screw were revised.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the product was not returned however images & revision usage sheet were provided that matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the available information it¿s clear that the device was manufactured in 2012 and corelating it with the event date, root cause would be possibly due to but not limited to patient factor (poor bone quality, nonunion, activity and traumatic overload) rather than device related.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 120
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11369166
Report Number0009610622-2021-00290
Device Sequence Number16377445
Product Code HSB
UDI-Device Identifier07613252274124
UDI-Public07613252274124
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2017
Device Model Number3520-1340S
Device Catalogue Number35201340S
Device Lot NumberK260587
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight73